MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC GUARDIAN II; HEMOSTASIS VALVE

VASCULAR SOLUTIONS, LLC GUARDIAN II; HEMOSTASIS VALVE
Model Number 8211
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: the guardian ii valve became faulty and wouldn't allow equipment to pass through, hence damaging a stent.Valve and equipment removed, causing a larger then expected blood loss (300-400ml) for the procedure.No injury to patient.
 
Additional Manufacturer Narrative
Guardian was returned for evaluation.No damages were observed on the returned unit.A device history review was completed.No deviations or non conformances noted.It is unknown if the stent delivery system was deflated completely prior to being advanced or if the high-pressure seal (rotolock) was completely opened.Ifu states the following two precautions: balloons and stent delivery systems should be completely deflated before being advanced/ withdrawn through the hemostasis valve to avoid damage to the devices.Failure to open the guardian ii or the guardian ii nc high-pressure seal fully, prior to inserting/ withdrawing a diagnostic/interventional device, could cause damage to the device.Additional information was requested from the account.A response was received.It is unknown if the rotolock was secured or rotated.No injury noted with the patient.No other medical intervention was done due to this issue.Based on the information, the most likely root cause of the issue is undeterminable.No product failure was observed.

Brand Name
GUARDIAN II
Common Device Name
HEMOSTASIS VALVE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12334298
Report Number2134812-2021-00060
Device Sequence Number20011800
Product Code DTL
UDI-Device Identifier10841156101923
UDI-Public10841156101923
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model Number8211
Device Catalogue NumberFH101
Device Lot Number60532
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown